Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 15, NWS Brownsville, TX

April 9, 2009Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Apr 9, 2009, 10:25 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2009, 10:25 AM CDT (15:25 UTC)
Expired
Apr 9, 2009, 4:00 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 3.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-694 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 091525
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1025 AM CDT THU APR 9 2009

...STRONG SOUTHERLY WINDS SPREADING ACROSS THE COASTAL PORTIONS OF DEEP
SOUTH TEXAS...

.STRONG SOUTHERLY WINDS ARE BUILDING ACROSS CAMERON...WILLACY AND
KENEDY COUNTIES. THESE STRONG WINDS WILL PERSIST THROUGH THE
EARLY AFTERNOON.

TXZ251-254>257-092100-
/O.NEW.KBRO.WI.Y.0015.090409T1525Z-090409T2100Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1025 AM CDT THU APR 9 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

STRONG SOUTHERLY WINDS FROM 25 TO 35 MPH WITH HIGHER GUSTS ARE
BUILDING ACROSS THE COASTAL COUNTIES OF DEEP SOUTH TEXAS THIS
MORNING. THESE STRONG WINDS WILL PERSIST THROUGH THE EARLY
AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

MARTIN
1 follow-up statement
000 
WWUS74 KBRO 092116
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
416 PM CDT THU APR 9 2009

...SOUTHERLY WINDS WEAKENING THIS EVENING...

TXZ251-254>257-092230-
/O.EXP.KBRO.WI.Y.0015.000000T0000Z-090409T2100Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
416 PM CDT THU APR 9 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE SOUTHERLY SURFACE WINDS ARE SLOWLY WEAKENING ACROSS DEEP SOUTH
TEXAS. ACCORDINGLY...THE WIND ADVISORY FOR CAMERON...WILLACY AND
KENEDY COUNTIES HAS EXPIRED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 8:28 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 9, 8:28 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
828 AM CDT THU APR 9 2009

.DISCUSSION...A HIGH PRESSURE RIDGE PERSISTS ACROSS THE GULF OF
MEXICO. THE INTERACTION BETWEEN THE HIGH PRESSURE RIDGE AND AN
INTENSIFYING LOW PRESSURE SYSTEM LOCATED ACROSS OKLAHOMA HAS
INCREASED THE PRESSURE GRADIENT ACROSS DEEP SOUTH TEXAS. THE WINDS
WILL CONTINUE MODERATE AND GUSTY FROM THE SOUTH TO SOUTHEAST ACROSS
MOST OF THE CWA THROUGH EARLY THIS AFTERNOON. THE WINDS WILL BEGIN
DECREASING THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES EAST
NORTHEASTWARD ACROSS THE CENTRAL UNITED STATES AND THE PRESSURE
GRADIENT BEGINS TO RELAX. LIGHT TO MODERATE SOUTHEASTERLY WINDS WILL
PREVAIL ACROSS THE CWA FRIDAY THROUGH SUNDAY MORNING. A COLD FRONT
WILL MOVE THROUGH THE RIO GRANDE VALLEY ON SUNDAY SHIFTING THE WINDS
TO THE NORTH. LIGHT TO MODERATE NORTHERLY WINDS WILL PREVAIL ACROSS
THE CWA SUNDAY AFTERNOON AND MONDAY. THE WINDS WILL SHIFT BACK TO
THE EAST AND SOUTHEAST TUESDAY AND WEDNESDAY. THE TEMPERATURES WILL
REMAIN ABOVE NORMAL THROUGHOUT THE FORECAST PERIOD. THERE IS A
SLIGHT CHANCE FOR SHOWERS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS
SATURDAY INTO SUNDAY. THE CURRENT FORECAST PACKAGE LOOKS GOOD
THEREFORE NO CHANGES ARE ANTICIPATED AT THIS TIME.
&&

.MARINE...BOY020 REPORTED WINDS FROM THE SOUTH AT 17 KNOTS GUSTING
TO 21 KNOTS WITH SEAS 7.2 FEET AT 7 SECONDS.  WINDS SHOULD INCREASE
FROM THE SOUTHEAST TO NEAR STRONG LATER TODAY WITH LOW PRESSURE
MOVING ACROSS THE SOUTHERN PLAINS. SMALL CRAFT ADVISORIES HAVE BEEN
ISSUED THROUGH THIS EVENING. WINDS AND SEAS WILL DECREASE ON FRIDAY
WITH A WEAK COLD FRONT DRAPED ACROSS THE UPPER TX COAST. LIGHT TO
MODERATE EAST TO SOUTHEAST WINDS AND LOW SEAS WILL PERSIST THROUGH
LATE SUNDAY. A COLD FRONT WILL MOVE THROUGH THE AREA BY SUNDAY
EVENING CAUSING GUSTY NORTH WINDS IN ITS WAKE.
&&

.AVIATION...VFR CONDITIONS WILL PERSIST OVER THE REGIONAL AIRPORTS
FOR THE NEXT 24 HOURS.  WINDS WILL BE STRONG FROM THE SOUTHEAST
TODAY BECOMING LIGHT LATER TONIGHT.
&&

.FIRE WEATHER...INTERACTION BETWEEN HIGH AND LOW PRESSURE WILL
GENERATE BREEZY WINDS OVER THE EASTERN TWO-THIRDS OF THE BRO CWFA
TODAY. THESE WINDS WILL BE BELOW RED FLAG WARNING CRITERIA. PLEASE
SEE THE LATEST RANGELAND FIRE DANGER PRODUCT (RFDBRO).
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR GMZ130-132-135-150-155-170-175 THROUGH 7 PM
THIS EVENING.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS....63
MARINE/AVIATION...65
MESOSCALE...CAMPBELL
Hazardous weather outlook, Apr 9, 5:12 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
512 AM CDT THU APR 9 2009

TXZ248>257-101015-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
512 AM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACH TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-101015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
512 AM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR OFFSHORE WATERS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:35 PM CDTSmall Craft AdvisoryBRO21 hr
Apr 9, 10:24 AM CDTRed Flag WarningBROCameron, Kenedy, Willacy6 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.